Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS Fort Worth, TX

March 26, 2011Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2011, 9:25 PM CDT for Leon County, Robertson County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 9:25 PM CDT (02:25 UTC)
Expired
Mar 26, 2011, 10:15 PM CDT
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Leon County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 106 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 9:47 PM CDTHAIL 0.756 Nw Normangee, TXDIME SIZE HAIL WAS REPORTED IN THE HILLTOP LAKES AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2190 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WUUS54 KFWD 270225
SVRFWD
TXC289-395-270330-
/O.NEW.KFWD.SV.W.0015.110327T0225Z-110327T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LEON COUNTY IN NORTHEAST TEXAS...
  EASTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1030 PM CDT

* AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE        
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS     
  LOCATED 7 MILES NORTHEAST OF FRANKLIN...AND MOVING EAST AT 40 MPH. 
  THIS STORM HAS A HISTORY OF PRODUCING LARGE AMOUNTS OF PENNY TO    
  QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORMANGEE AROUND 1000 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.


&&

LAT...LON 3087 9640 3115 9657 3125 9642 3108 9603
      3098 9622 3097 9626
TIME...MOT...LOC 0224Z 290DEG 33KT 3110 9640

$$


82/JLD
2 follow-up statements
846 
WWUS54 KFWD 270247
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CDT SAT MAR 26 2011

TXC395-270256-
/O.CAN.KFWD.SV.W.0015.000000T0000Z-110327T0330Z/
ROBERTSON TX-
947 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROBERTSON COUNTY IS
CANCELLED...

LAT...LON 3100 9624 3101 9626 3105 9625 3109 9628
      3112 9628 3113 9629 3116 9629 3120 9631
      3108 9603 3097 9624
TIME...MOT...LOC 0246Z 287DEG 33KT 3107 9617

$$

TXC289-270330-
/O.CON.KFWD.SV.W.0015.000000T0000Z-110327T0330Z/
LEON TX-
947 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN LEON COUNTY...

AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER 
SOUTHWESTERN LEON COUNTY...MOVING EAST AT 40 MPH. THIS STORM HAS 
WEAKENED OVER THE PAST FEW MINUTES BUT PENNY TO QUARTER SIZE HAIL IS 
STILL POSSIBLE.

LAT...LON 3100 9624 3101 9626 3105 9625 3109 9628
      3112 9628 3113 9629 3116 9629 3120 9631
      3108 9603 3097 9624
TIME...MOT...LOC 0246Z 287DEG 33KT 3107 9617

$$
42/MM
102 
WWUS54 KFWD 270315
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CDT SAT MAR 26 2011

TXC289-270325-
/O.CAN.KFWD.SV.W.0015.000000T0000Z-110327T0330Z/
LEON TX-
1015 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEON COUNTY IS
CANCELLED...

AT 1015 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING 
WEAKENED AND MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 3100 9624 3101 9626 3105 9625 3109 9628
      3112 9628 3113 9629 3116 9629 3120 9631
      3108 9603 3097 9624
TIME...MOT...LOC 0315Z 287DEG 33KT 3099 9587

$$


82/JLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:43 PM CDT, 5 hours 42 minutes earlier.

Area forecast discussion, Mar 26, 3:43 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT SAT MAR 26 2011

.DISCUSSION...
A COLD FRONT...CURRENTLY OVER THE SOUTHEAST PORTIONS OF NORTH
TEXAS...WILL CONTINUE MOVING SOUTH AND EXIT THE REGION BY MID
EVENING. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG
THE FRONT IN THE SOUTHEAST ZONES EARLY IN THE EVENING. A FEW
STRONG STORMS WILL BE POSSIBLE WITH HAIL BEING THE MAIN THREAT.
MOST OF THE RAIN DURING THE OVERNIGHT HOURS WILL BE SOUTH OF THE
REGION. HOWEVER...ISENTROPIC SECTIONS INDICATE SOME LIFT OVER THE
FRONTAL SURFACE WITH LIGHT PRECIP DEVELOPING OVER NORTH TEXAS
SUNDAY MORNING. LIFT WILL BE ENHANCED BY A FAST MOVING SHORT WAVE.
THEREFORE...HAVE DECIDED TO INTRODUCE SOME LOW RAIN CHANCES SUNDAY
AND MENTION THUNDER SINCE FAIRLY STEEP MID LEVEL LAPSE RATES ARE
PROGGED. PRECIP CHANCES WILL END SUNDAY EVENING AS THE SHORT WAVE
EXITS THE REGION AND THE COLD FRONT MOVES OFF THE TEXAS COAST.

DRIER AND MUCH COOLER AIR IS EXPECTED MONDAY AS SURFACE HIGH
PRESSURE BUILDS SOUTHWARD ACROSS THE PLAINS. LOW LEVEL MOISTURE
WILL INCREASE MONDAY NIGHT WHILE A LOW PRESSURE SYSTEM DEVELOPS IN
THE WEST. INCREASING LARGE SCALE LIFT AND MOISTURE WILL RESULT IN
A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT...ESPECIALLY NEAR
THE RED RIVER. A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY
WITH SHOWERS AND THUNDERSTORMS POSSIBLE ALONG THE FRONT. THE FRONT
WILL MOVE SOUTH OF THE REGION TUESDAY NIGHT AND PRECIP CHANCES
WILL END TEMPORARILY.

THE GFS CONTINUES TO INDICATE A STRONG LOW PRESSURE SYSTEM
DEVELOPING IN THE WEST WEDNESDAY NIGHT. THIS SYSTEM IS FORECAST TO
MOVE ACROSS NORTH TEXAS THURSDAY WITH A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS. THE ECMWF SOLUTION CONTINUES TO BE MUCH WEAKER AND
DRIER. FOR NOW...WILL COMPROMISE AND KEEP SOME LOW POPS IN THE
FORECAST.

TEMPERATURES THROUGH NEXT WEEK WILL BE MUCH COOLER THAN THE PAST
WEEK WITH HIGH TEMPERATURES MOSTLY IN THE 60S AND LOWS MAINLY IN
THE 40S AND LOWER 50S WITH EVEN SOME UPPER 30S EXPECTED IN THE
NORTHWEST ZONES TONIGHT...SUNDAY NIGHT AND TUESDAY NIGHT.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  43  60  42  64  53 /   0  20   5   5  20
WACO, TX              48  67  44  67  57 /  10  20   5   5  20
PARIS, TX             41  55  39  59  42 /  10  20  10   5  30
DENTON, TX            40  59  39  63  51 /   0  20   5   5  30
MCKINNEY, TX          41  58  36  60  48 /   0  20   5   5  30
DALLAS, TX            44  61  41  64  51 /   5  20   5   5  20
TERRELL, TX           44  60  40  59  50 /  10  20  10   5  20
CORSICANA, TX         47  64  42  65  53 /  10  20  10   5  20
TEMPLE, TX            50  72  45  70  58 /  20  20   5   5  10
MINERAL WELLS, TX     41  65  38  63  52 /   0  10   5   5  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

80/79
Hazardous weather outlook, Mar 26, 3:11 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT SAT MAR 26 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
311 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT FOR FAR SOUTHEASTERN AREAS OF NORTH TEXAS. THIS AREA IS
ROUGHLY SOUTHEAST OF A LINE FROM ATHENS TO KILLEEN. A FEW STORMS
MAY APPROACH SEVERE LIMITS...WITH THE PRIMARY THREAT BEING HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY FOR AREAS
GENERALLY EAST OF I-35.

THUNDERSTORM CHANCES WILL RETURN FROM MONDAY EVENING THROUGH
TUESDAY NIGHT...AND THEN AGAIN WEDNESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON
AND THIS EVENING.

In the hours before

Special weather statement, Mar 26, 7:02 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT SAT MAR 26 2011

TXZ148-270030-
ANDERSON TX-
702 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN ANDERSON COUNTY

AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF PALESTINE...MOVING SOUTHEAST AT
35 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3160 9527 3186 9571 3206 9566 3204 9542
      3201 9542 3199 9544 3195 9544 3193 9542
      3185 9544 3182 9540 3177 9539 3172 9531
TIME...MOT...LOC 0002Z 301DEG 29KT 3189 9559

82/JLD
Special weather statement, Mar 26, 7:53 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT SAT MAR 26 2011

TXZ160-270130-
FALLS TX-
753 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN FALLS COUNTY

AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF TEMPLE...MOVING SOUTHEAST
AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LOTT.

PENNY-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3123 9723 3124 9725 3128 9727 3131 9723
      3137 9712 3122 9693 3104 9711
TIME...MOT...LOC 0053Z 299DEG 14KT 3123 9723

82/JLD
Local storm report, Mar 26, 8:16 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT SAT MAR 26 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             3 SE DOTT               31.24N  97.08W
03/26/2011  M1.00 INCH       FALLS              TX   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING THE ROAD 3 MILES SE OF DOTT,
            TX.
Local storm report, Mar 26, 8:35 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
835 PM CDT SAT MAR 26 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             LOTT                    31.22N  97.03W
03/26/2011  E0.75 INCH       FALLS              TX   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED IN LOTT
Local storm report, Mar 26, 9:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT SAT MAR 26 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             1 SSE REAGAN            31.21N  96.77W
03/26/2011  E1.00 INCH       FALLS              TX   AMATEUR RADIO

            QUARTER SIZE HAIL WAS REPORTED COVERING THE GROUND AT FM
            1373 AND HWY 6 SOUTH OF REAGAN
Local storm report, Mar 26, 9:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT SAT MAR 26 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             BREMOND                 31.17N  96.67W
03/26/2011  M0.75 INCH       ROBERTSON          TX   CO-OP OBSERVER

            DIME SIZE HAIL COVERING THE GROUND. PERISTENT HAIL
            FALLING FOR 15 MINUTES OR MORE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:02 PM CDTSpecial Weather StatementFWDAnderson28 min
Mar 26, 7:53 PM CDTSpecial Weather StatementFWDFalls37 min
Mar 26, 8:00 PM CDTSevere Thunderstorm WarningFWDFalls45 min
Mar 26, 8:37 PM CDTSevere Thunderstorm WarningFWDFalls, Robertson53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.